Economics at your fingertips  

Solving Ramsey Problems with Nonlinear Projection Methods

Gapen Michael T. () and Thomas Cosimano ()
Additional contact information
Gapen Michael T.: International Monetary Fund

Studies in Nonlinear Dynamics & Econometrics, 2005, vol. 9, issue 2, 1-38

Abstract: This paper applies nonlinear projection methods to solve Ramsey problems in a stochastic monetary economy. The presence of nonlinear distortions in the Ramsey problem requires the use of a solution procedure which captures these effects. The nonlinear projection method, even with low-order Chebyshev polynomials as employed in this paper, is able to capture a significant portion of the Jensen's inequality effects. As an example of the usefulness of nonlinear projection methods, we examine Barro's (1987, 1979) conjecture that welfare gains are available from policy smoothing with debt. Increases in the volatility of distortionary monetary policy are more than offset by declines in the volatility of distortionary labor taxes so that introduction of debt is welfare enhancing.

Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link) ... .1263.xml?format=INT (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

Access Statistics for this article

Studies in Nonlinear Dynamics & Econometrics is currently edited by Bruce Mizrach

More articles in Studies in Nonlinear Dynamics & Econometrics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

Page updated 2020-03-29
Handle: RePEc:bpj:sndecm:v:9:y:2005:i:2:n:3